QUESTION ABOUT BLOOD IN URINE

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

anxiety out the roof
Regular Member


Date Joined Aug 2010
Total Posts : 111
   Posted 2/8/2011 2:15 AM (GMT -6)   
It's been 3 weeks since I had my cath out.  Sometimes I have red blood in my urine along with clots. It usually happens in the morning after a full bladder.This happpens when I first start to pee than the stream clears up. The more I drink, the less blood I see.Anyone else have this and for how long?

Post Edited (anxiety out the roof) : 2/8/2011 12:28:20 AM (GMT-7)


English Alf
Veteran Member


Date Joined Oct 2009
Total Posts : 2218
   Posted 2/8/2011 2:54 AM (GMT -6)   
I had what you describe for a few days, also around that time I was still wearing pads and there was usually a little bit of red in the pad. I remember being surprised to have a clot come out about two weeks after not seeing anything though. I may have had more, but I sat down to pee so often that I may have missed it.

In my case it was all old blood and clots rather than fresh blood. Fresh blood in your pee looks really different and is something to phone the doc about straight away.

There is a wound healing inside you and the scab will take a while to come off (just the same as if you had a cut on the back of your hand or knee), so you will see bits and pieces for a while.

I assume you have not had any pain or reduced flow which would indicate some kind of blockage. Drinking plenty is thus good as it keeps flushing the stuff out.

As ever, if you're not sure about what's going on, then ask your doc rather than just the guys at HW.

Alf
Born Jun ‘60
Apr 09 PSA 8.6
DRE neg
Biop 2 of 12 pos
Gleason 3+3
29 Jul 09 DaVinci AVL-NKI Amsterdam
6 Aug 09 Cath out
PostOp Gleason 3+4 Bladder neck & Left SVI -T3b
No perin’l No vasc invasion Clear margins
Dry at night
21 Sep 09 No pads daytime
17 Nov 09 PSA 0.1
17 Mar 10 PSA 0.4 sent to RT
13 Apr CT
66Gy 28 Apr to 11 Jun 10
Tired + weird BMs
14 Sep 10 PSA <0.1
12 Jan 11 PSA <0.1
Erection OK

anxiety out the roof
Regular Member


Date Joined Aug 2010
Total Posts : 111
   Posted 2/8/2011 4:55 AM (GMT -6)   
I had no blood at all until I started taking my daily aspirin. It started several days into taking them. I stopped my asprin yesterday and I'll see what happens after a week.

English Alf
Veteran Member


Date Joined Oct 2009
Total Posts : 2218
   Posted 2/8/2011 6:44 AM (GMT -6)   
Did you check with the uro if it was okay to take aspirin.
I don't take aspirin as it happens, but was told before surgery that I had to stop taking anything like aspirin several days before surgery due to bleeding related issues, also told not to take aspirin for pain releif after surgery.
Alf

Paul1959
Veteran Member


Date Joined Nov 2007
Total Posts : 598
   Posted 2/8/2011 8:00 AM (GMT -6)   
Call your uro and double check on the aspirin, Is this a heart related RX? were you told when to resume this by your uro? My guess is this is probably caused by your bladder stretching when it is full in the AM and just splits some cappillaries. With aspirin in your system you're not clotting the same way.

But of course it is totally normal to have blood, clots, stringy stuff, chunks and flakes in your urine. This should all be in your discharge papers. The only time to worry is if you can't pass urine at all.

Even when it looks scary to you, it's not a big deal to them. i overdid it and passed copious amounts of blood. they told me to knock it off and lie down and just drink lots of water.

It's all scary stuff though - even when it's normal. Call about using the aspirin.
Paul
Founder, Erectile Dysfunction Foundation and creator of www.franktalk.org The site for erectile dysfunction.

46 at Diagnosis.
Davinci at 47.
Doing fine.

142
Forum Moderator


Date Joined Jan 2010
Total Posts : 7082
   Posted 2/8/2011 8:31 AM (GMT -6)   
Aspirin was forbidden for me. Check with your uro/surgeon first about any medication change.

anxiety out the roof
Regular Member


Date Joined Aug 2010
Total Posts : 111
   Posted 2/8/2011 9:25 AM (GMT -6)   
I called and he said to try it and stop if there was bleeding. It's probably the aspirin but after going through so much, who needs anything else to think about.

tigre
Regular Member


Date Joined Sep 2010
Total Posts : 69
   Posted 2/8/2011 9:40 AM (GMT -6)   
i had the same thing happen post-op for a few weeks.  uro said it was normal. after radiation though i had more blood minus the chunks and had the ever pleasant cysto done. this revealed that an area around one of my incisions was "corroded" and had out patient surgery to clean it up. no problems since then.

compiler
Veteran Member


Date Joined Nov 2009
Total Posts : 7269
   Posted 2/8/2011 8:59 PM (GMT -6)   
I had that problem out of the blue 4 weeks post-op.
 
My doc said it happens. Drink more water. That's what guys on HW also said. It went away within a day
 
Mel
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 11:35 AM (GMT -6)
There are a total of 3,005,100 posts in 329,198 threads.
View Active Threads


Who's Online
This forum has 161762 registered members. Please welcome our newest member, TruthSeekerSam.
347 Guest(s), 9 Registered Member(s) are currently online.  Details
SoMuchFun, sandyfeet, Michael_T, Lymie24, Kristin93, garyi, nakamura1967, MacroMan, Worried Guy